MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181040
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30478863) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure at the internal iliac artery, the 10mm x 40cm deltafill 18 coil (dlf181040 / 30478863) was being delivered but it became slightly kinked.The kink resulted in an intense resistance between the coil and the concomitant carnelian® marvel® (tokai medical products).The complaint coil was replaced and the procedure was completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to include the additional event information received on 27 may 2021.E.1: the initial reporter phone: (b)(6).[additional event info]: the healthcare professional reported that during the coil embolization procedure at the internal iliac artery, the 10mm x 40cm deltafill 18 coil (dlf181040 / 30478863) was being delivered but it became slightly kinked.The kink resulted in an intense resistance between the coil and the concomitant carnelian® marvel® (tokai medical products).The complaint coil was replaced and the procedure was completed.There was no report of any patient adverse event or complication.On 27 may 2021, additional information was received indicated that continuous flush had not been maintained through the concomitant carnelian® marvel® microcatheter.Updated sections: e.1, e.3, g.3, g.6.H.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure at the internal iliac artery, the 10mm x 40cm deltafill 18 coil (dlf181040 / 30478863) was being delivered but it became slightly kinked.The kink resulted in an intense resistance between the coil and the concomitant carnelian® marvel® (tokai medical products).The complaint coil was replaced and the procedure was completed.There was no report of any patient adverse event or complication.On 27 may 2021, additional information was received indicated that continuous flush had not been maintained through the concomitant carnelian® marvel® microcatheter.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 10mm x 40cm deltafill 18 coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed kinked at 74 cm from the proximal end.No other damage nor anomaly was observed during the visual inspection.The returned device underwent a microscopic inspection.The embolic coil was observed in good, normal condition.No damage was observed.Based on the microscopic inspection of the returned device, the reported issue documented in the complaint that during the procedure, the 10mm x 40cm deltafill 18 coil was being delivered but it became slightly kinked was not confirmed.The embolic coil was observed to be in good, normal condition.It was the dpu that was observed kinked.A review of manufacturing documentation associated with this lot (30478863) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following cautions: if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Pulling the exposed microcoil through the rotating hemostasis valve (rhv) grommet may damage the coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 21 april 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 10MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11649820
Report Number3008114965-2021-00128
Device Sequence Number14291787
Product Code KRD
UDI-Device Identifier10886704077114
UDI-Public10886704077114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberDLF181040
Device Catalogue NumberDLF181040
Device Lot Number30478863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/21/2021
05/27/2021
05/28/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date04/21/2021
05/27/2021
05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARNELIAN® MARVEL® (TOKAI MEDICAL PRODUCTS)